Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 72, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2025, 7:19 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2025, 7:19 PM PDT (02:19 UTC)
- Expired
- Sep 4, 2025, 10:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:20 PM PDT | FLASH FLOOD | 20 Wnw Needles, CA | Corrects previous flash flood report from 20 WNW Needles to 1920 occurrence time. Goffs Road was closed due to flooding from US 95 to Interstate 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
342
WGUS55 KVEF 050219
FFWVEF
CAC071-050530-
/O.NEW.KVEF.FF.W.0072.250905T0219Z-250905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
719 PM PDT Thu Sep 4 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 1030 PM PDT.
* At 719 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Essex, Highway 95 and Goffs Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3469 11524 3485 11536 3502 11482 3488 11472
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
676
WGUS75 KVEF 050357
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
857 PM PDT Thu Sep 4 2025
CAC071-050530-
/O.CON.KVEF.FF.W.0072.000000T0000Z-250905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
857 PM PDT Thu Sep 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 857 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Essex, Highway 95 and Goffs Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3469 11524 3485 11536 3502 11482 3488 11472
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW970 WGUS75 KVEF 050520 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 1020 PM PDT Thu Sep 4 2025 CAC071-050530- /O.EXP.KVEF.FF.W.0072.000000T0000Z-250905T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino CA- 1020 PM PDT Thu Sep 4 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM PDT THIS EVENING FOR SAN BERNARDINO COUNTY... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3469 11524 3485 11536 3502 11482 3488 11472 $$ MW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:50 PM PDT, 3 hours 29 minutes earlier. Its key messages:
- * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 4, 3:50 PM PDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 350 PM PDT Thu Sep 4 2025 .KEY MESSAGES... * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week. && .DISCUSSION...Today through Thursday. Deep moisture is currently in place from the eastern half of San Bernardino County and across Clark and Mohave counties. PW values are ranging from 1.25-1.75 inches and little change will take place with that moisture through tomorrow as the circulation of Tropical Storm Lorena helps maintain that deep moisture. The direct impacts from Lorena continue to be much further south and east and not a factor here. Brief heavy rainfall will be the main concern with these thunderstorms and although not limited to the higher terrain the storms will favor the higher terrain. Unlike yesterday the convection began much earlier around 18Z but is also expected to diminish earlier, primarily by sunset. The exception is the potential for a bit more organized area of convection that forms over Lincoln County and southwest Utah to push its was to the south and into eastern Clark and northern Mohave County toward midnight. Several hi-res models bring those storms all the way through Mohave County through daybreak. At this point it looks like the these storms will be primarily east of the Las Vegas Valley. Convection on Friday will favor southern Nevada and northwest Arizona. Over the weekend much drier air will continue to push in from west to east with the deeper moisture limited from the Colorado River Valley and points east on Saturday and by Sunday the drier air will sweep into the entire forecast area, although the EPS does linger the moisture a bit longer maintaining it through Sunday. A deep, early season trough along the West Coast by Tuesday will continue to maintain dry air and also produce lowering heights aloft which will result in a gradual decrease in temperatures through Thursday. Highs should be 5 to 10 degrees below average by Wednesday, which means highs in the low 90s in Las Vegas. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...Showers and thunderstorms in the Las Vegas Valley quickly came to an end this afternoon. The HRRR has pushed the overnight convection further east and is less aggressive so at this point the primary impacts overnight would be convection in the Mormon Mesa and Peach Springs corridors. Another afternoon and early evening of convection, most favored between 21Z and 00Z on Friday primarily focused over the higher terrain Outside of thunderstorm influences, winds generally remain around 8kt or less and be somewhat variable, with VFR conditions prevailing. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...This evening and overnight, showers and thunderstorms will continue over eastern Lincoln and portions of Mohave County. Elsewhere convection in the vicinity of KBIH should decrease soon after sunset. Erratic gusty winds, lightning, and brief MVFR/IFR conditions in heavy rain are expected with these storms, with outflow winds possible away from storms. On Friday afternoon and evening thunderstorms will develop again and favor the higher terrain in southern Nevada and northwest Arizona as well as far eastern San Bernardino County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Czyzyk AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 4, 6:04 PM PDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
604 PM PDT Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Flash Flood 10 W Lone Pine 36.59N 118.23W
09/04/2025 Inyo CA Law Enforcement
California Highway Patrol reported multiple
mud and rock slides on Whitney Portal Road
at 551 PM.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:44 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Sep 5, 6:23 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 5, 3:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.